Mississippi, 2003

Flash Flood in Mississippi, April 6, 2003

April 6, 2003 · NWS MEG · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 6, 2:30 PM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Apr 6, 2:30 PM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT SUN APR 6 2003

A WARM FRONT OVER NRN MS WILL CONT TO EDGE NWD INTO THE EVENING
BEFORE BECOMING STATIONARY NEAR MEM/MKL. A SFC LOW WILL RIDE EWD
ALONG THE FRONT LATE TNT. SHWRS/TSTMS WILL BE NUMEROUS TNT WITH HAIL
BEING THE MAIN THREAT. PARTS OF NRN MS HAVE THE POTENTIAL FOR
DAMAGING WINDS AND ISOLATED TORNADOES.

THE FRONTAL BOUNDARY WILL CLEAR THE CWA AS A COLD FRONT MON...SO A
SMALL CHC OF TSTMS EXISTS IN THE SE. A GULF LOW WILL PROVIDE A SMALL
CHC OF RAIN IN THE SE COUNTIES MON NITE AND TUE AM. A STRONG UPPER
LOW WILL MOVE THROUGH FROM THE W TUE-WED PROVIDING COOL WX AND A
SMALL CHC OF SHWRS TUE PM-WED.

HIGH PRESSURE WILL TAKE CONTROL LATER IN THE WEEK INTO THE WEEKEND
PROVIDING DRY AND SEASONAL CONDITIONS.

PRELIM VALUES...
MEM 53/74/48/58/38/55 +11222
MKL 53/73/48/57/36/54 +11222
JBR 44/70/44/54/35/55 +11222
TUP 60/78/53/61/40/55 +23222

.MEG...NONE.

SWC
Hazardous weather outlook, Apr 6, 5:58 PM CST, 2 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-071000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SUN APR 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TONIGHT OVER A SMALL
PORTION OF NORTH MISSISSIPPI...SOUTH OF A CLARKSDALE TO OXFORD TO
TUPELO LINE.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THE
REST OF NORTH MISSISSIPPI...THE EXTREME SOUTHERN COUNTIES OF WEST
TENNESSEE AND A PORTION OF EAST ARKANSAS ALONG AND SOUTH OF
INTERSTATE 40. THE MODERATE RISK AREA INCLUDES
MEMPHIS...CLARKSDALE...CORINTH...OXFORD AND TUPELO.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF THE
MID-SOUTH. THE SLIGHT RISK AREA INCLUDES JONESBORO...DYERSBURG AND
JACKSON.

NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT WITH SOME
STORMS SEVERE. THE MAIN SEVERE WEATHER THREAT NORTH OF INTERSTATE 40
WILL BE LARGE HAIL. THE MAIN SEVERE WEATHER THREAT ALONG AND SOUTH
OF INTERSTATE 40 WILL BE LARGE HAIL...DAMAGING WINDS...LOCALLY HEAVY
RAINFALL AND ISOLATED TORNADOES. THE CHANCE FOR TORNADOES
SIGNIFICANTLY INCREASES SOUTH OF CLARKSDALE...OXFORD AND TUPELO. THE
MOST LIKELY TIME FOR SEVERE WEATHER IS FROM NOW THROUGH 2 AM.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

SWC

In the hours before

Local storm report, Apr 6, 3:31 PM CST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
431 PM CDT SUN APR 06 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1120 AM    MORO                      AR   1.75 INCH HAIL
04/06/03   LEE(AR)                        MARBLE SIZE COVERING
                                          GROUND.

1128 AM    PALESTINE                 AR   1.00 INCH HAIL
04/06/03   ST. FRANCIS                    REPORTED BY SPOTTER.

1150 AM    WYNNE                     AR   0.75 INCH HAIL
04/06/03   CROSS                          REPORTED BY SPOTTER.

1215 PM    BARTLETT                  TN   0.75 INCH HAIL
04/06/03   SHELBY                         REPORTED BY SPOTTER.

1220 PM    TYRONZA                   AR   0.75 INCH HAIL
04/06/03   POINSETT                       REPORTED BY POLICE.

1239 PM    SARDIS                    TN   0.88 INCH HAIL
04/06/03   HENDERSON                      REPORTED BY SPOTTER.

1240 PM    BLYTHEVILLE               AR   1.00 INCH HAIL
04/06/03   MISSISSIPPI                    REPORTED BY MISSISSIPPI
                                          COUNTY SHERIFFS OFFICE.

1240 PM    CARAWAY                   AR   0.75 INCH HAIL
04/06/03   CRAIGHEAD                      REPORTED BY SPOTTER.

1242 PM                              TN   1.00 INCH HAIL
04/06/03   TIPTON                         REPORTED BY SPOTTER.

1245 PM    1E BLYTHEVILLE            AR   0.88 INCH HAIL
04/06/03   MISSISSIPPI                    REPORTED BY SPOTTER.

1250 PM    PARAGOULD                 AR   0.88 INCH HAIL
04/06/03   GREENE                         REPORTED BY SPOTTER.

1259 PM    COVINGTON                 TN   0.75 INCH HAIL
04/06/03   TIPTON                         REPORTED BY SPOTTER.

0100 PM    1S BLYTHEVILLE            AR   0.75 INCH HAIL
04/06/03   MISSISSIPPI                    REPORTED BY SPOTTER.

0114 PM    2NW RECTOR                AR   1.25 INCH HAIL
04/06/03   CLAY                           REPORTED BY SPOTTER.

0115 PM    ADAMSVILLE                TN   0.88 INCH HAIL
04/06/03   MCNAIRY                        REPORTED BY MCNAIRY
                                          COUNTY SHERIFFS OFFICE.

0123 PM    HAYTI                     MO   1.00 INCH HAIL
04/06/03   PEMISCOT                       REPORTED BY PEMISCOT
                                          COUNTY SHERIFFS OFFICE.

0130 PM    CLARKTON                  MO   0.88 INCH HAIL
04/06/03   DUNKLIN                        REPORTED BY DUNKLIN
                                          COUNTY EMA.

0135 PM    TIPTONVILLE               TN   0.88 INCH HAIL
04/06/03   LAKE                           REPORTED BY LAKE COUNTY
                                          SHERIFFS OFFICE.

0145 PM    SELMAR                    TN   0.88 INCH HAIL
04/06/03   MCNAIRY                        REPORTED BY MCNAIRY
                                          COUNTY SHERIFFS OFFICE.

0200 PM    CRUMP                     TN   1.75 INCH HAIL
04/06/03   HARDIN                         REPORTED BY HARDIN COUNTY
                                          SHERIFFS OFFICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lee

When
April 6, 6:00 PM CST to 9:00 PM CST
Where
Lee County, Tupelo
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
34.290, -88.680 (the zone’s center; the record gives no point)

Several streets were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5351100.